Bipolar Disorder Community
Lithium
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lithium

I'm starting to have my doubt's about taking it any longer it's been 2 weeks ,i 've got to have my blood tests tomorrow ,then i'm suppose to go up to 1000mg , but for the last week or so i feel like i'm loosing my mind it's put me in a terrible mixed state / rapid cycling on top of the psychois and paranoia and i really don't know what to do .
Blank
Avatar_f_tn
I would definitely talk to your dr right away and tell him what's going on. I do know 2 weeks is not long enough for the med to be effective. Some meds take longer than others to be effective. I'm wondering if you would be in a mixed state regardless of the Lithium since it has not built up in your system yet. It is possible that the Lithium is causing your mixeds states, anything is possible, the dr should know. Did you transition from another med straight to Lithium? Was there a lapse in meds. Did you change meds because the previous one was not working? If so this could have caused the mixed states you are experiencing because your meds were not fully working or due to the change in meds. There are just so many factors. I know that even though I am on meds, I still have episodes so the meds are definitely not full proof.
9 Comments Post a Comment
Blank
Avatar_f_tn
I would definitely talk to your dr right away and tell him what's going on. I do know 2 weeks is not long enough for the med to be effective. Some meds take longer than others to be effective. I'm wondering if you would be in a mixed state regardless of the Lithium since it has not built up in your system yet. It is possible that the Lithium is causing your mixeds states, anything is possible, the dr should know. Did you transition from another med straight to Lithium? Was there a lapse in meds. Did you change meds because the previous one was not working? If so this could have caused the mixed states you are experiencing because your meds were not fully working or due to the change in meds. There are just so many factors. I know that even though I am on meds, I still have episodes so the meds are definitely not full proof.
Blank
Avatar_m_tn
I'm new on lithium as well, just over 6 weeks or so. My doctor told me that any mixed states/depression/(hypo)mania I'm currently experiencing won't be stopped by lithium. He told me that lithium can prevent depression and (hypo)mania from starting, but it can't stop it once it's there. Could that explain it? Also, ya, seconding the suggestion of talking to your doctor asap.
Blank
1985196_tn?1402193698
I'm seeing my psychiatrist in two day's time so i'm going to try hang in there until then , and i'm on Seroquel Xr too , but like what you said Crystal i don't know if it's because of the Lithium or if it's happening regardless but that's why they put me on i think to stabilize my moods because they were all over the place before i started the Lithium it's just that thing's have gotten worse i'm confused , all i know is they are trying to treat the mood disorder part of my Schizoaffective disorder .
Blank
Avatar_f_tn
Hi again, I'm sure your dr will figure this all out but I want to add something to your last comment. You said he added another med because you were not doing well. I don t know how long you have been on Seraquel but when I took it (now everyone is different) it made me angry, aggressive, hallucinate and I can't even remember what else. Obviously that was not the drug for me. What I am aware of though is that drugs can do these things to people, make them worse. I don't know if this is happening but I wanted to share another theory. I'm glad your seeing your dr soon. Keep us updated. If it gets too bad, call him right away. Hang in there, Crystal
Blank
1985196_tn?1402193698
I've been on the Seroquel over a year now , i've been tried on other combinations like anti depressants with the seroquel with not much luck due to the side effect's and some of  them sending me either manic or suicidal type depression , so now they put me on lithium , but they also said to me last time i saw psychiatrist that i possibly might need another anti pychotic , but i just have to wait and see what they decide in two day's time , and i will get back to you . thanks take care
Blank
1985196_tn?1402193698
Hi ,I saw my psychiatrist today , it went well, my lithium levels were normal , so i'll be starting on the new dose tonight and she has prescribed me 2mg of Respirdone to help the psychosis and paranoia  ,and i've reduced my Seroquel from 600mg to 400mg because it hasn't been working properly anyways, i'm due back to see her in 3 weeks but she said if i have any issue's with any of the meds and the dose's to give her a phone call , i'm still not real well but i feel better after seeing her today , so i guess i have to let the meds work and i can return to my Rehab group therapy :)
Blank
Avatar_f_tn
Hi! Your dr really sounds caring and available, you are lucky. Be patient for the amount of time the meds take to work. Of course call her if things get bad as with any med. I'm assuming your Lithium levels were a little low so there was room for her to add a little more Lithium. My dr doesn't want me to go past 10 so I can't add any more Lithium. I just started Lamictal to my regimine. Have been on Lithium for about 4 yrs or so. No side effects for me, so this is great. I hope your meds, new and the increase will work for you. Seeing my dr always makes me feel better, I know shes in my corner and cares. I'm glad your feeling up to going yo your group, not only will it help you but it will help get your mind off of things. Stay in touch, Crystal
Blank
1985196_tn?1402193698
Hi Crystal , thanks for your kind words of support , i hope your well  ?, i seem to be stabilizing more and more each day & my paranoia isn't as bad as it was the last few weeks ,  i think the Respiradone and the increase in Lithium is working wonders , and i should be able to go back to my group activites on Monday . I'm glad to hear you have a good Doctor it make's a big difference huh ? , for years i was misdiagnosed and and not treated properly basicly they had no idea really ,and i think to myself why ?  i'm just glad i saw a really good psychologist for 12 months than down the track i started seeing my psychiatrist at a mental health clinic , so i usually get a new psychiatrist every 6 months or so but luckily they have all been good and they know what they are treating now , which is Schizoaffective disorder ( Bi polar type ) and i've had 3 psychiatrist diagnose me with this , so i guess that must be what it is then ,

And i've heard good thing's about Lamictal so i hope it work's well for you too . until next time take care , Brett

Blank
Avatar_f_tn
I'm glad your doing better. It's so great when we find a med that works which for me is so very hard to do. The Lamictal has to be started so incredibly slow that it will be 2 months just to get to 200mg. Some people go up as high as 400mg but for me the dr says our target is 200mg. Thank god for Lithium or I don't know where I'd be. It is semi tying me over, so well see what the new med will do.

It's really to our detriment that so many of us are misdiagnosed. I here that time and time again. Well at least we know what we have now and can move forward with a little more confidence that we no what we're dealing with and what paths we need to take.

Very important, drink lots of water on Lithium. The water helps flush out your kidneys which Lithium can effect, that's why it is so important. I am not prone to headaches but if I get one I know I haven't had enough water to drink on Lithium. Just FYI. Take care, Crystal
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Anonymouse88
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_m_tn
Blank
weaver71
Other